Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 33, NWS Nashville, TN

April 11, 2007Lewis County, Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2007, 12:15 PM CDT for Lewis County, Maury County, Tennessee. It was in force for 30 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2007, 12:15 PM CDT (17:15 UTC)
Expired
Apr 11, 2007, 12:45 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Lewis County, TN, Maury County, TN

The radar

The Nashville radar (KOHX), 94 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 12:16 PM CDTHAIL 0.888 E Hohenwald, TN
Apr 11, 12:24 PM CDTTSTM WND DMGMount Pleasant, TNROOF DAMAGE IN DOWNTOWN AREA...AS WELL AS A CHAIN LINK FENCE AND STOP SIGN BLOWN DOWN ELSEWHERE IN CITY.
Apr 11, 12:25 PM CDTHAIL 15 Sw Columbia, TN
Apr 11, 12:40 PM CDTTSTM WND DMGColumbia, TNTREES DOWN AND MINOR STRUCTURE DAMAGE
Apr 11, 12:40 PM CDTHAIL 0.5Columbia, TNPUBLIC REPORTS 1/2 INCH HAIL IN COLUMBIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 511 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
511 m²/s²
0-3 km storm-relative helicity
579 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 111716
SVROHX
TNC101-119-111745-
/O.NEW.KOHX.SV.W.0033.070411T1715Z-070411T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1215 PM CDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LEWIS COUNTY IN TENNESSEE...
  MAURY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF COLUMBIA...

* UNTIL 1245 PM CDT

* AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES WEST OF MOUNT PLEASANT...OR ABOUT 11
  MILES EAST OF HOHENWALD...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT PLEASANT BY 1225 PM CDT...
  COLUMBIA BY 1235 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3553 8748 3544 8734 3553 8699 3567 8682
      3583 8716

$$
STEIGERWALDT
1 follow-up statement
000 
WWUS54 KOHX 111730
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1228 PM CDT WED APR 11 2007

TNC101-111738-
/O.CAN.KOHX.SV.W.0033.000000T0000Z-070411T1745Z/
LEWIS TN-
1228 PM CDT WED APR 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF 
THE AREA.

LAT...LON 3565 8733 3546 8725 3553 8699 3567 8682
      3583 8716

$$

TNC119-111745-
/O.CON.KOHX.SV.W.0033.000000T0000Z-070411T1745Z/
MAURY TN-
1228 PM CDT WED APR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR MAURY COUNTY...

AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MOUNT PLEASANT...OR ABOUT 9 MILES
SOUTHWEST OF COLUMBIA...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLUMBIA BY 1235 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED SOUTHWEST OF 
COLUMBIA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3565 8733 3546 8725 3553 8699 3567 8682
      3583 8716

$$

LAROSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:43 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 11, 9:43 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
943 AM CDT WED APR 11 2007

.UPDATE...14Z SURFACE MAP SHOWED LOW PRESSURE OVER NORTHEAST MO
WITH OCCLUDED FRONT EXTENDING INTO EASTERN AR...APPROACHING THE
MISSISSIPPI RIVER. WARM FRONT AND DEEP MOISTURE NOTED IN MS DOWN
TO THE FL PANHANDLE. OVER MID TN...A WEAKENING BAND OF
SHOWERS/STORMS WAS MOVING TOWARD THE PLATEAU. THIS BAND WAS THE
MAIN EVENT AS FAR AS RAINFALL IS CONCERNED. HOWEVER...SCATTERED
SHOWERS AND STORMS WERE DEVELOPING IN SOUTHWEST MIDDLE TN AND
MS. FORECAST SOUNDINGS INDICATE CONTINUED POTENTIAL FOR CONVECTION
OVER THE ENTIRE AREA UNTIL THE FRONT ARRIVES. SO...EVEN THOUGH THE
MAIN BAND OF RAIN HAS PASSED AREAS WEST OF I 65...ADDITIONAL
SHOWERS/STORMS WILL BE POSSIBLE INTO THE AFTERNOON. RAIN CHANCES
WILL PRETTY MUCH BE DONE BY 21Z FOR AREAS WEST OF I 65 AS COLUMN
DRIES SIGNIFICANTLY. EASTERN AREAS WILL CONTINUE TO HAVE HIGH POP
THROUGH THE DAY. WITH DAYTIME HEATING...ADDITIONAL DESTABILIZATION
MAY CAUSE SOME STORMS TO BECOME STRONG. A BRIEF STRONG GUST IS
POSSIBLE...AND WET BULB ZERO HEIGHTS SUGGEST POSSIBILITY FOR SOME
HAIL. ANY SEVERE WX WOULD BE VERY ISOLATED.

LAKE WIND ADVISORY LOOKS FINE AS SOME STATION GUSTING NEAR 30 MPH.
LOOK FOR A FEW HIGHER GUSTS ESPECIALLY EARLY AFTERNOON AS BETTER
MIXING OCCURS. LAST OB FROM PORTLAND SHOWED 37 MPH GUST.

FORECAST HAS THIS GENERAL SCENARIO COVERED...BUT WE WILL MAKE A
FEW ADJUSTMENT FOR TIMING AND WORDING.

&&

.PREV DISCUSSION... /ISSUED 325 AM CDT WED APR 11 2007/

DISCUSSION...
LATEST ANALYSIS SHOWING SFC/LL LOWS OVER WEST MO AND ACROSS WEST
AR. WARM FRONT INDICTED FROM SOUTHERN AR DOWN TO NEAR THE GULF
COAST WITH ASSOCIATED COLD FRONT DOWN INTO CENTRAL TX. ANOTHER
WEAK AXIS IS SITTING JUST NORTH OF THE TN/KY BORDER. ALOFT...
SOUTHWEST FLOW CONTINUES AS DEEP LOW OVER THE NORTHERN PLAINS
APPROACHES. GOOD MOISTURE ADVECTION OCCURRING AND INCREASING LL
CONVERGENCE / ML UVV HELPING TO SET SHOWER DEVELOPMENT IN MOTION.

CONVECTION EXPECTED TO BECOME MORE ACTIVE LATER TODAY. INSTABILITY
CURRENTLY LIMITED BUT AIRMASS WILL DESTABILIZE LATER THIS MORNING AS
STRONGER IMPULSE / SHORTWAVE WORKS INTO THE IMMEDIATE VICINITY. UVV
WILL BECOME VERY FAVORABLE TOWARD MIDDAY AS COLD FRONT MOVES IN...
ACCOMPANIED BY ML STREAK AND 100+KT UL JET. EXPECT NUMEROUS SHWRS/
TSTMS TO CONTINUE MUCH OF TODAY...ESPECIALLY EAST.

COLD FRONT EXPECTED TO BE NEAR OR JUST EAST OF CSV LATE TODAY
..WITH GOOD DRYING OVERALL BEHIND. HOWEVER...TIGHT UPPER LOW
WORKING INTO THE GREAT LAKES MAY SPIN A FEW LIGHT SHOWERS ACROSS
THE NORTH/EAST THIS EVENING.

DRY TREND WILL CONTINUE LATE TONIGHT INTO FRIDAY AFTERNOON WHEN
NEXT STORM SYSTEM BEGINS TO AFFECT THE MID-STATE. BRUNT OF NEXT
SYSTEM EXPECTED TO CROSS THE CWA FRIDAY NIGHT/SATURDAY...WHEN
SEEMINGLY STRONG TSTMS MAY BE POSSIBLE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&

13
Hazardous weather outlook, Apr 11, 5:30 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED APR 11 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE TODAY...AS A COLD FRONT MOVES
ACROSS THE AREA. A STORM OR TWO MAY EVEN REACH SEVERE LIMITS
PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LATE FRIDAY NIGHT AND SATURDAY STRONG THUNDERSTORMS ARE EXPECTED
TO MOVE THROUGH THE MID-STATE. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

NO SPOTTER ACTIVATION IS ANTICIPATED AT THIS TIME.

07

In the hours before

Local storm report, Apr 11, 11:45 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     HAIL             WAYNESBORO              35.32N 87.76W
04/11/2007  E0.88 INCH       WAYNE              TN   CO-OP OBSERVER

            COOP OBSERVER REPORTS NICKLE SIZE HAIL AT WAYNESBORO
            WATER PLANT.

&&

WEK

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:49 AM CDTLake Wind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more15 hr
Apr 11, 11:49 AM CDTSevere Thunderstorm WarningOHXLewis, Wayne26 min
Apr 11, 12:54 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson36 min
Apr 11, 2:27 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Wilson33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.